Thunderstorm Wind, Manatee
- When
- August 19, 5:06 PM EST
- Where
- Manatee County, Anna Maria
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.530, -82.730
The wind gust was measured at the Anna Maria COMPS station.
A ridge of high pressure along the north Florida border allowed morning showers moving onshore of the Atlantic Coast to move into the west coast during the afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A ridge of high pressure along the north Florida border allowed morning showers moving onshore of the Atlantic Coast to move into the west coast during the afternoon and early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 19, 12:35 PM EST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
135 PM EDT SUN AUG 19 2007
...UNSEASONABLY DRY AND HOT NEXT FEW DAYS...
.SHORT TERM (TONIGHT - TUESDAY)...RIDGE SFC AND ALOFT WILL CONTINUE
TO BUILD ACROSS THE CWA THROUGH THE SHORT TERM PERIOD. EASTERLY FLOW
WILL CONTINUE TO INCREASE AS THE PRES GRAD TIGHTENS BETWEEN POWERFUL
DEAN TO OUR SOUTH AND HIGH PRES TO OUR NORTH. BRISK EASTERLY FLOW
WILL KEEP THE SEA BREEZE PINNED ALONG OR OFF THE WEST COAST THROUGH
TUESDAY. COMBINATION OF WARMING ALOFT...DRIER MORE STABLE AIRMASS...
AND PINNED SEA BREEZE WILL RESULT IN A DRY LAND FORECAST TONIGHT
THROUGH MONDAY NIGHT. BY TUESDAY AFTERNOON...LOW LEVEL EASTERLY FLOW
WILL LIGHTEN UP JUST A BIT...PERHAPS ENOUGH TO ALLOW THE SEA
BREEZE TO PUSH IN A COUPLE MILES LATE IN THE AFTERNOON. WILL CARRY
A THIN STRIP OF 20 POPS LATE TUESDAY AFTERNOON FOR A VERY ISOLD
SHOWER RIGHT ALONG THE IMMEDIATE COAST...BUT MOST OF THE CWA WILL
REMAIN DRY TUESDAY.
THE OTHER MAIN STORY OF THIS SHORT TERM PERIOD WILL BE THE HEAT.
HIGHS NEXT FEW DAYS WILL AVERAGE AROUND 95 MOST SPOTS...WITH SOME
SPOTS ESP INLAND REACHING THE UPPER 90S.
IN SUMMARY...UNSEASONABLY HOT AND DRY NEXT FEW DAYS WITH BREEZY
EAST WINDS.
&&
.LONG TERM (TUESDAY NIGHT - SUNDAY)...NOT MUCH WILL CHANGE FOR THE
EXTENDED PORTION OF THE FORECAST. THE PERSISTENT STRONG MID AND
UPPER LEVEL RIDGE WILL WEAKEN SOME AND MOVE OFF TO THE WEST...WHICH
WILL ALLOW HEIGHTS TO LOWER A LITTLE...BUT WE ARENT TALKING ABOUT A
SIGNIFICANT AMOUNT OF COLD AIR ALOFT...JUST A TREND BACK TOWARD
WHERE WE SHOULD BE FOR THIS TIME OF YEAR. MOISTURE WILL GRADUALLY
INCREASE IN DEEP EASTERLY FLOW SOUTH OF THE SUB-TROPICAL RIDGE...BUT
IT WILL BE A SLOW PROCESS AND RAIN CHANCES WILL REMAIN WELL BELOW
NORMAL THROUGH AT LEAST THURSDAY. WE MAY SEE THE EFFECTS OF A
TROPICAL WAVE PASSING BY TO THE SOUTH ON FRIDAY...BUT DONT EXPECT
TO SEE MORE THAN PERHAPS NORMAL AFTERNOON RAIN CHANCES. THE GFS
BRINGS DRY AIR BACK IN AGAIN FOR THE WEEKEND...BUT PREFER TO TREND
TOWARD CLIMATOLOGY AND KEEP RAIN CHANCES AROUND 40 PERCENT EACH
AFTERNOON.
TEMPERATURES WILL RUN NEAR OR A COUPLE OF DEGREES ABOVE AVERAGE FOR
THIS TIME OF YEAR DUE TO THE DRY AIR AND EASTERLY WINDS.
&&
.AVIATION...DESPITE VERY WARM TEMPERATURES THIS AFTERNOON...
THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED AT BEST. CURRENT
PLAN IS TO CONTINUE WITH VFR TAFS ALTHOUGH WE MAY SEE A BRIEF MVFR
CIG/VIS LATE THIS AFTERNOON AS THE EAST COAST SEA BREEZE PUSHES
TOWARD THE GULF COAST.
&&
.MARINE...TIGHTENING PRES GRAD BETWEEN DEAN TO OUR SOUTH AND HIGH
PRES TO OUR NORTH WILL RESULT IN GUSTY EAST WINDS AND INCREASED SEAS
NEXT FEW DAYS. WINDS UP AROUND 15 KNOTS ESP OFFSHORE ATTM...AND
GUIDANCE SHOWS SPEED INCREASING TO 15-20KT THIS EVENING. WILL GO
WITH EXERCISE CAUTION HEADLINES WITH THE AFTERNOON PACKAGE THIS
AFTERNOON...AND WILL PROBABLY REMAIN UP THROUGH AT LEAST TUESDAY
MORNING. SEAS WILL INCREASE TO 3-5 FT NEXT FEW DAYS...HIGHEST
OFFSHORE. WINDS AND SEAS WILL RELAX DURING THE LATTER HALF OF THE
WEEK AS THE PRES GRADIENT WEAKENS.
&&
.FIRE WEATHER...EASTERLY FLOW WILL RESULT IN HIGH DISPERSION VALUES
THROUGH TUESDAY. IN ADDITION...AFTERNOON RH VALUES MAY DROP TO
AROUND 40 PCNT FOR A FEW HOURS. WILL CLOSELY MONITOR...BUT ATTM
NOT EXPECTING ANY HEADLINES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 96 79 95 / 10 10 10 10
FMY 76 94 76 94 / 10 10 10 20
GIF 76 95 77 95 / 10 10 10 10
SRQ 74 96 76 95 / 10 10 10 20
BKV 74 96 73 95 / 10 10 10 10
SPG 81 96 81 93 / 10 10 10 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION FROM THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA
BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60
NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE....PETRO
LONG TERM/AVIATION...JILLSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 403 AM EDT SUN AUG 19 2007 FLZ039-042-043-048>052-055>057-060>062-065-191430- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 403 AM EDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED SHOWERS MOVING ONSHORE THE FLORIDA EAST COAST EARLY THIS MORNING WILL MOVE WEST AND AFFECT INLAND LOCATIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA BY MID TO LATE MORNING...WITH ADDITIONAL SHOWERS OR STORMS AFFECTING COASTAL AREAS DURING THE AFTERNOON AS THE EASTERLY STEERING FLOW PUSHES ALL OF THE ACTIVITY TO THE WEST. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN BRIEF GUSTY WINDS...AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINS. WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... DRIER AIR ASSOCIATED WITH A LARGE RIDGE OF HIGH PRESSURE COVERING THE DEEP SOUTH AND FLORIDA WILL SUPPORT BELOW NORMAL RAIN CHANCES FOR THIS TIME OF THE YEAR WITH ONLY ISOLATED THUNDERSTORM DEVELOPMENT EXPECTED MONDAY THROUGH WEDNESDAY. CHANCES FOR SHOWER AND THUNDERSTORMS WILL BE ON THE INCREASE LATE THURSDAY THROUGH SATURDAY AS A TROPICAL WAVE APPROACHES FROM THE SOUTHEAST. THUNDERSTORMS THAT DO DEVELOP WILL CONTAIN STRONG GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS. IN ADDITION TO THE SHOWERS AND THUNDERSTORMS WINDS AND SEAS WILL BE ON THE INCREASE OVER THE ADJACENT GULF WATERS LATER TONIGHT THROUGH WEDNESDAY AS THE GRADIENT TIGHTENS BETWEEN POWERFUL HURRICANE DEAN MOVING BY WELL TO THE SOUTH AND SOUTHWEST OF THE REGION AND STRONG UPPER RIDGING TO THE NORTH. WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 KNOT WITH SEAS BUILDING INTO THE 3 TO 5 FOOT RANGE MAINLY BEYOND 20 NM FROM TARPON SPRINGS SOUTH...AND SMALL CRAFT EXERCISE CAUTION HEADLINES MAY BE REQUIRED FOR THESE AREA LATER TONIGHT AND MONDAY. LIGHTER WINDS AND SEAS WILL RETURN TO THE COASTAL WATERS THURSDAY THROUGH SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN OVER THE NORTHERN PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The Tampa radar (KTBW), 38 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
The wind gust was measured at the Anna Maria COMPS station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42008.